It's well-known that certain anti-depressant meds such as Zoloft can cause loss of libido, ED, and anorgasmia. I'm curious if anyone knows if this is because SSRIs lower testosterone, or because of some other mechanism. More to the point, I'm interested to know if anyone taking SSRIs and on TRT has found that TRT helps eliminate SSRIs' unwanted sexual side effects.
Yes s.s.r.i.'s are notorious sex drive killer's,but S.S n.I's like welbutrin actually stimulate and in some cases enhance libido. I haven't read anything about anti-depressant's lowering testosterone,unlike opiod drug's and cholesterol lowering drug's. One more thing in regard's to welbutrin? one good side affect is weight loss!!! see ya john
The sexual sides from SSRIs come from interfering with dopamine. This is why SSRIs are commonly combined with Wellbutrin (which is total bs by the way) or Abilify. Zoloft actually does raise dopamine but it's overcome by the overwhelming rise in Serotonin. Soon there will be SDNRIs but from what I read about the trials it's the same problem. The FDA is opposed to a DRI that actually works because they fear it will be abused so the dopamine effects are going to be weak.
OP; I wondered the same as I have unfortunately suffered all those side effects due to SSRI use. Has my testosterone checked a couple of months ago and it came back well within the normal range. I am planning to get a full hormonal profile done whenever I have the time, as I'm interested to see what my prolactin and estradiol levels are like.
In many cases, Docs Rx SSRI's when the only underlying cause is hypogonadism. SSRI's rewire your brain. Wellbutrin does not.
It is considered to be some other non-hormonal mechanism, and TRT would not normally be expected to eliminate SSRI sexual side effects.
Yes that can be the case, but SSRI's are really over prescribed to treat the misdiagnoses.